• Previous Article
    Approximation of stationary statistical properties of the three dimensional autonomous planetary geostrophic equations of large-scale ocean circulation
  • DCDS-B Home
  • This Issue
  • Next Article
    Random exponential attractor for stochastic discrete long wave-short wave resonance equation with multiplicative white noise
August  2020, 25(8): 3171-3181. doi: 10.3934/dcdsb.2020056

Global attraction in a system of delay differential equations via compact and convex sets

Departamento de Estatística, Análise Matemática e Optimización and Instituto de Matemáticas, Universidade de Santiago de Compostela, Facultade de Matemáticas, Campus Vida, 15782 Santiago de Compostela, Spain

Received  May 2019 Published  February 2020

We provide sufficient conditions for a concrete type of systems of delay differential equations (DDEs) to have a global attractor. The principal idea is based on a particular type of global attraction in difference equations in terms of nested, convex and compact sets. We prove that the solutions of the system of DDEs inherit the convergence to the equilibrium from an associated discrete dynamical system.

Citation: Sebastián Buedo-Fernández. Global attraction in a system of delay differential equations via compact and convex sets. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 3171-3181. doi: 10.3934/dcdsb.2020056
References:
[1]

H. A. El-Morshedy and V. Jiménez López, Global attractors for difference equations dominated by one-dimensional maps, J. Difference Equ. Appl., 14 (2008), 391-410.  doi: 10.1080/10236190701671632.  Google Scholar

[2]

H. A. El-Morshedy and A. Ruiz-Herrera, Geometric methods of global attraction in systems of delay differential equations, J. Differential Equations, 263 (2017), 5968-5986.  doi: 10.1016/j.jde.2017.07.001.  Google Scholar

[3]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-4342-7.  Google Scholar

[4]

A. F. Ivanov and A. N. Sharkovsky, Oscillations in singularly perturbed delay equations, in Dynam. Report. Expositions Dynam. Systems (N.S.) (eds. C. K. R. T. Jones, U. Kirchgraber and H.-O. Walther), Springer, Berlin, 1 (1992), 164–224.  Google Scholar

[5]

E. Liz, Local stability implies global stability in some one-dimensional discrete single-species models, Discrete Contin. Dyn. Syst. Ser. B, 7 (2007), 191-199.  doi: 10.3934/dcdsb.2007.7.191.  Google Scholar

[6]

E. Liz and A. Ruiz-Herrera, Attractivity, multistability, and bifurcation in delayed Hopfield's model with non-monotonic feedback, J. Differential Equations, 255 (2013), 4244-4266.  doi: 10.1016/j.jde.2013.08.007.  Google Scholar

[7]

E. Liz and A. Ruiz-Herrera, Addendum to Attractivity, multistability, and bifurcation in delayed Hopfield's model with non-monotonic feedback" [J. Differential Equations, 255 (2013), 4244{4266], J. Differential Equations, 257 (2014), 1307{1309. doi: 10.1016/j.jde.2014.05.010.  Google Scholar

[8]

E. Liz and A. Ruiz-Herrera, Global dynamics of delay equations for populations with competition among immature individuals, J. Differential Equations, 260 (2016), 5926-5955.  doi: 10.1016/j.jde.2015.12.020.  Google Scholar

[9]

J. Mallet-Paret and R. D. Nussbaum, Global continuation and asymptotic behaviour for periodic solutions of a differential-delay equation, Ann. Mat. Pura Appl., 145 (1986), 33-128.  doi: 10.1007/BF01790539.  Google Scholar

[10]

F. A. Valentine, Convex Sets, Robert E. Krieger Publishing Co., New York, 1976.  Google Scholar

[11]

T. Yi and X. Zou, Map dynamics versus dynamics of associated delay reaction-diffusion equations with a Neumann condition, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 466 (2010), 2955-2973.  doi: 10.1098/rspa.2009.0650.  Google Scholar

show all references

References:
[1]

H. A. El-Morshedy and V. Jiménez López, Global attractors for difference equations dominated by one-dimensional maps, J. Difference Equ. Appl., 14 (2008), 391-410.  doi: 10.1080/10236190701671632.  Google Scholar

[2]

H. A. El-Morshedy and A. Ruiz-Herrera, Geometric methods of global attraction in systems of delay differential equations, J. Differential Equations, 263 (2017), 5968-5986.  doi: 10.1016/j.jde.2017.07.001.  Google Scholar

[3]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-4342-7.  Google Scholar

[4]

A. F. Ivanov and A. N. Sharkovsky, Oscillations in singularly perturbed delay equations, in Dynam. Report. Expositions Dynam. Systems (N.S.) (eds. C. K. R. T. Jones, U. Kirchgraber and H.-O. Walther), Springer, Berlin, 1 (1992), 164–224.  Google Scholar

[5]

E. Liz, Local stability implies global stability in some one-dimensional discrete single-species models, Discrete Contin. Dyn. Syst. Ser. B, 7 (2007), 191-199.  doi: 10.3934/dcdsb.2007.7.191.  Google Scholar

[6]

E. Liz and A. Ruiz-Herrera, Attractivity, multistability, and bifurcation in delayed Hopfield's model with non-monotonic feedback, J. Differential Equations, 255 (2013), 4244-4266.  doi: 10.1016/j.jde.2013.08.007.  Google Scholar

[7]

E. Liz and A. Ruiz-Herrera, Addendum to Attractivity, multistability, and bifurcation in delayed Hopfield's model with non-monotonic feedback" [J. Differential Equations, 255 (2013), 4244{4266], J. Differential Equations, 257 (2014), 1307{1309. doi: 10.1016/j.jde.2014.05.010.  Google Scholar

[8]

E. Liz and A. Ruiz-Herrera, Global dynamics of delay equations for populations with competition among immature individuals, J. Differential Equations, 260 (2016), 5926-5955.  doi: 10.1016/j.jde.2015.12.020.  Google Scholar

[9]

J. Mallet-Paret and R. D. Nussbaum, Global continuation and asymptotic behaviour for periodic solutions of a differential-delay equation, Ann. Mat. Pura Appl., 145 (1986), 33-128.  doi: 10.1007/BF01790539.  Google Scholar

[10]

F. A. Valentine, Convex Sets, Robert E. Krieger Publishing Co., New York, 1976.  Google Scholar

[11]

T. Yi and X. Zou, Map dynamics versus dynamics of associated delay reaction-diffusion equations with a Neumann condition, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 466 (2010), 2955-2973.  doi: 10.1098/rspa.2009.0650.  Google Scholar

Figure 1.  The origin is not a strong attractor
Figure 2.  A possible set $ Q_{x, v, \varepsilon} $ is represented in gray. Distances are pointed out with dashed green lines. A particular $ v^* $ satisfying the hypotheses of the last assertion of Lemma 3.1 is also depicted (color figure online)
Figure 3.  Possible behaviour of $ x(t, \phi) $ (blue). The boundary of the set $ K_2 $ is represented in black. The boundaries of $ K_{2, \mu} $, for some values $ \mu>1 $ are represented in grey. The blue arrow represents $ x'(t, \phi) $, which "points to the interior" of a $ K_{2, \mu} $. $ f(K_2) $ is represented in red. The equilibrium $ z_* $ is depicted as a point inside $ f(K_2) $ (color figure online)
[1]

Sergey Zelik. Strong uniform attractors for non-autonomous dissipative PDEs with non translation-compact external forces. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 781-810. doi: 10.3934/dcdsb.2015.20.781

[2]

Michael Dellnitz, Mirko Hessel-Von Molo, Adrian Ziessler. On the computation of attractors for delay differential equations. Journal of Computational Dynamics, 2016, 3 (1) : 93-112. doi: 10.3934/jcd.2016005

[3]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero, Michael Z. Zgurovsky. Strong attractors for vanishing viscosity approximations of non-Newtonian suspension flows. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1155-1176. doi: 10.3934/dcdsb.2018146

[4]

Sana Netchaoui, Mohamed Ali Hammami, Tomás Caraballo. Pullback exponential attractors for differential equations with delay. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020367

[5]

Kei Matsuura, Mitsuharu Otani. Exponential attractors for a quasilinear parabolic equation. Conference Publications, 2007, 2007 (Special) : 713-720. doi: 10.3934/proc.2007.2007.713

[6]

Hiroshi Inoue, Kei Matsuura, Mitsuharu Ôtani. Strong solutions of magneto-micropolar fluid equation. Conference Publications, 2003, 2003 (Special) : 439-448. doi: 10.3934/proc.2003.2003.439

[7]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[8]

Bao-Zhu Guo, Li-Ming Cai. A note for the global stability of a delay differential equation of hepatitis B virus infection. Mathematical Biosciences & Engineering, 2011, 8 (3) : 689-694. doi: 10.3934/mbe.2011.8.689

[9]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[10]

Suping Wang, Qiaozhen Ma. Existence of pullback attractors for the non-autonomous suspension bridge equation with time delay. Discrete & Continuous Dynamical Systems - B, 2020, 25 (4) : 1299-1316. doi: 10.3934/dcdsb.2019221

[11]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, , () : -. doi: 10.3934/era.2020074

[12]

Tomás Caraballo, Francisco Morillas, José Valero. On differential equations with delay in Banach spaces and attractors for retarded lattice dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 51-77. doi: 10.3934/dcds.2014.34.51

[13]

Björn Birnir, Nils Svanstedt. Existence theory and strong attractors for the Rayleigh-Bénard problem with a large aspect ratio. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 53-74. doi: 10.3934/dcds.2004.10.53

[14]

Kuanysh A. Bekmaganbetov, Gregory A. Chechkin, Vladimir V. Chepyzhov. Strong convergence of trajectory attractors for reaction–diffusion systems with random rapidly oscillating terms. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2419-2443. doi: 10.3934/cpaa.2020106

[15]

Messoud Efendiev, Alain Miranville. Finite dimensional attractors for reaction-diffusion equations in $R^n$ with a strong nonlinearity. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 399-424. doi: 10.3934/dcds.1999.5.399

[16]

Hongyong Cui, Mirelson M. Freitas, José A. Langa. On random cocycle attractors with autonomous attraction universes. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3379-3407. doi: 10.3934/dcdsb.2017142

[17]

Anatoli F. Ivanov, Sergei Trofimchuk. Periodic solutions and their stability of a differential-difference equation. Conference Publications, 2009, 2009 (Special) : 385-393. doi: 10.3934/proc.2009.2009.385

[18]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020206

[19]

Manil T. Mohan, Arbaz Khan. On the generalized Burgers-Huxley equation: Existence, uniqueness, regularity, global attractors and numerical studies. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020270

[20]

Zhijian Yang, Na Feng, Yanan Li. Robust attractors for a Kirchhoff-Boussinesq type equation. Evolution Equations & Control Theory, 2020, 9 (2) : 469-486. doi: 10.3934/eect.2020020

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (122)
  • HTML views (227)
  • Cited by (0)

Other articles
by authors

[Back to Top]